Alert archive / Louisiana / Flash Flood Watches in 2021

Flash Flood Watch 7, NWS Shreveport, LA

August 28, 20216 parishes in Louisiana

NWS Shreveport, LA issued this flash flood watch at Aug 28, 2021, 3:53 AM CDT for 6 parishes in Louisiana. It took effect at Aug 29, 2021, 7:00 PM CDT. It was in force for 112 min.

The area

The counties it named.

The facts

Issued
Aug 28, 2021, 3:53 AM CDT (08:53 UTC)
In effect from
Aug 29, 2021, 7:00 PM CDT
Expired
Aug 29, 2021, 8:52 PM CDT
In force
112 min
Issued by
NWS Shreveport, LA
Flood severity
None

Counties Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Ouachita Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 112 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1786 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

034 
WGUS64 KSHV 280853
FFASHV

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Shreveport LA
353 AM CDT Sat Aug 28 2021

LAZ013-014-019>022-282100-
/O.NEW.KSHV.FF.A.0007.210830T0000Z-210831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson-Ouachita-Winn-Grant-Caldwell-La Salle-
Including the cities of Colfax, Columbia, Olla, Dry Prong, 
Winnfield, Montgomery, Jena, Grayson, Jonesboro, Clarks, Midway, and 
Monroe
353 AM CDT Sat Aug 28 2021

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY 
EVENING FOR THE EASTERN SECTIONS OF NORTH CENTRAL LOUISIANA...

The National Weather Service in Shreveport has issued a

* Flash Flood Watch for a portion of north central Louisiana, 
  including the following parishes, Caldwell, Grant, Jackson, La 
  Salle, Ouachita and Winn.

* From Sunday evening through Monday evening.

* Hurricane Ida will is expected to make landfall Sunday evening 
  across the Southeast Louisiana coast, and track north northeast 
  across Central and Eastern Louisiana and Western Mississippi 
  Sunday night and Monday. Locally heavy rainfall will be possible 
  near the center, with rainfall amounts of 1 to 3 inches with 
  isolated higher amounts in excess of 4 inches possible across the 
  eastern sections of North Central Louisiana.

* Flooding may occur in urban and poor drainage areas. Heavy 
  rainfall may also cause flooding of creeks, streams, and rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

15
5 follow-up statements
158 
WGUS64 KSHV 281635
FFASHV

Flood Watch
National Weather Service Shreveport LA
1135 AM CDT Sat Aug 28 2021

LAZ013-014-019>022-290045-
/O.CON.KSHV.FF.A.0007.210830T0000Z-210831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson-Ouachita-Winn-Grant-Caldwell-La Salle-
Including the cities of Jonesboro, Monroe, Winnfield, Colfax, 
Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, 
and Olla
1135 AM CDT Sat Aug 28 2021

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY 
EVENING FOR THE EASTERN SECTIONS OF NORTH CENTRAL LOUISIANA...

The Flash Flood Watch continues for

* A portion of north central Louisiana, including the following 
  areas, Caldwell, Grant, Jackson, La Salle, Ouachita, and Winn. 

* From Sunday evening through Monday evening

* Hurricane Ida will is expected to make landfall Sunday evening 
  across the Southeast Louisiana coast, and track north 
  northeast across Central and Eastern Louisiana and Western 
  Mississippi Sunday night and Monday. Locally heavy rainfall 
  will be possible near the center, with rainfall amounts of 1 
  to 3 inches with isolated higher amounts in excess of 4 inches 
  possible across the eastern sections of North Central 
  Louisiana. 

* Flooding may occur in urban and poor drainage areas. Heavy 
  rainfall may also cause flooding of creeks, streams, and 
  rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

33
718 
WGUS64 KSHV 290018
FFASHV

Flood Watch
National Weather Service Shreveport LA
718 PM CDT Sat Aug 28 2021

LAZ013-014-019>022-291130-
/O.CON.KSHV.FF.A.0007.210830T0000Z-210831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson-Ouachita-Winn-Grant-Caldwell-La Salle-
Including the cities of Colfax, Columbia, Olla, Dry Prong, 
Winnfield, Montgomery, Jena, Grayson, Jonesboro, Clarks, Midway, and 
Monroe
718 PM CDT Sat Aug 28 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH 
MONDAY EVENING...

The Flash Flood Watch continues for

* A portion of north central Louisiana, including the following 
  parishes, Caldwell, Grant, Jackson, La Salle, Ouachita and Winn.

* From Sunday evening through Monday evening.

* Hurricane Ida is expected to make landfall Sunday evening 
  across the Southeast Louisiana coast, and track north 
  along the Mississippi River Sunday night into Monday. Locally 
  heavy rainfall will be possible near the center, with rainfall 
  amounts of 1 to 3 inches with isolated higher amounts possible 
  across mainly northeast Louisiana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

05
170 
WGUS64 KSHV 290833
FFASHV

Flood Watch
National Weather Service Shreveport LA
333 AM CDT Sun Aug 29 2021

LAZ013-014-019>022-292115-
/O.CON.KSHV.FF.A.0007.210830T0000Z-210831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson-Ouachita-Winn-Grant-Caldwell-La Salle-
Including the cities of Colfax, Columbia, Olla, Dry Prong, 
Winnfield, Montgomery, Jena, Grayson, Jonesboro, Clarks, Midway, and 
Monroe
333 AM CDT Sun Aug 29 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH 
MONDAY EVENING FOR THE EASTERN SECTIONS OF NORTH CENTRAL LOUISIANA...

The Flash Flood Watch continues for

* A portion of north central Louisiana, including the following 
  parishes, Caldwell, Grant, Jackson, La Salle, Ouachita and Winn.

* From this evening through Monday evening.

* Major Hurricane Ida will make landfall across the Southeast 
  Louisiana coast this afternoon, and track north along the 
  Mississippi River tonight through Monday as it weakens. Locally 
  heavy rainfall will be possible near the center, with rainfall 
  amounts of 1 to 2 inches with isolated higher amounts possible 
  over the eastern sections of North Central Louisiana.

* Localized flooding may occur in urban and poor drainage areas. 
  Heavy rainfall may also cause flooding of creeks, streams, and 
  rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

15
120 
WGUS64 KSHV 292052
FFASHV

Flood Watch
National Weather Service Shreveport LA
352 PM CDT Sun Aug 29 2021

LAZ013-019-020-292200-
/O.CAN.KSHV.FF.A.0007.210830T0000Z-210831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson-Winn-Grant-
Including the cities of Jonesboro, Winnfield, Colfax, Montgomery,
and Dry Prong
352 PM CDT Sun Aug 29 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of north central Louisiana
has been cancelled. 

Localized rain amounts up to an inch are possible through Monday,
but these amounts are not expected to result in flash flooding. 

$$

LAZ014-021-022-300500-
/O.CON.KSHV.FF.A.0007.210830T0000Z-210831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ouachita-Caldwell-La Salle-
Including the cities of Monroe, Clarks, Grayson, Columbia, Jena, 
Midway, and Olla
352 PM CDT Sun Aug 29 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH MONDAY EVENING...

The Flash Flood Watch continues for

* A portion of north central Louisiana, including the following 
  areas, Caldwell, La Salle, and Ouachita. 

* From 7 PM CDT this evening through Monday evening

* Major Hurricane Ida will track slowly north near the axis of the
  Mississippi River tonight through Monday as it weakens. Locally
  heavy rainfall will be possible near the center, with rainfall 
  amounts of 1 to 2 inches with isolated higher amounts possible 
  over the eastern sections of North Central Louisiana. 

* Localized flooding may occur in urban and poor drainage areas. 
  Heavy rainfall may also cause flooding of creeks, streams, and 
  rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

50
148 
WGUS64 KSHV 300152
FFASHV

Flood Watch
National Weather Service Shreveport LA
852 PM CDT Sun Aug 29 2021

LAZ014-021-022-300300-
/O.CAN.KSHV.FF.A.0007.000000T0000Z-210831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ouachita-Caldwell-La Salle-
Including the cities of Columbia, Olla, Jena, Grayson, Clarks, 
Midway, and Monroe
852 PM CDT Sun Aug 29 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of north central Louisiana, 
including the following parishes, Caldwell, La Salle and Ouachita 
has been cancelled.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

05

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Aug 28, 12:49 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 28, 12:49 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1249 AM CDT Sat Aug 28 2021

.AVIATION...

For the 28/06Z TAF update, cloud cover will gradually thicken
through the period as tropical moisture fills our airspace ahead
of Hurricane Ida. This will prolong MVFR/IFR cigs across most
terminals by 28/12Z with slow lifting to VFR by 28/18Z. VCTS will
then threaten all terminals with MVFR vis/cigs by 28/21Z, with the
threat potentially lingering through the rest of the period.
Easterly surface winds remain elevated with some daytime gusts
above 10 kts possible. /16/

&&

.PREV DISCUSSION... /issued 835 PM CDT Fri Aug 27 2021/

UPDATE...

No significant changes were needed for this afternoon's forecast
package. The scattered convection being pushed westward across the
Four State Area by an easterly wave has completely dissipated as
of 01Z, and short term models (RAP13 and HRRR) are in agreement
that no further convection is expected until 09Z at the earliest,
across our southern zones. Updated the PoP grids accordingly to
remove precip chances through the remainder of the evening.
Otherwise, ingested the most recent several hours of temperature
and dewpoint data and interpolated through the overnight hours to
lows in the low to mid 70s areawide. Grids have been saved, and
revised zones will be sent out shortly, pending the latest
tropical update at 02Z. /26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  92  75  94  75 /  50  20  30  20
MLU  94  74  92  75 /  40  10  60  30
DEQ  91  73  91  73 /  30  10  30  10
TXK  91  75  92  75 /  40  10  30  10
ELD  91  72  91  72 /  40  10  40  10
TYR  89  75  92  75 /  50  10  30  10
GGG  89  73  92  74 /  60  10  30  10
LFK  89  73  94  74 /  70  10  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Tropical Storm Watch for LAZ020>022.

OK...None.
TX...None.
&&

16/26
Hazardous weather outlook, Aug 27, 6:00 AM CDT, 21 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
600 AM CDT Fri Aug 27 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
600 AM CDT Fri Aug 27 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Isolated to widely scattered showers and thunderstorms will be
possible this afternoon and tonight across portions of Deep East
Texas and Northcentral Louisiana, ahead of an upper level
disturbance that will approach the region from the east. However,
no hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Showers and thunderstorms will increase across the region Saturday
as this upper level disturbance continues to shift off to the west
over the area. Locally gusty winds and brief heavy rainfall will
again be possible, before these showers and thunderstorms
diminish Saturday night. Tropical Storm Ida over the Central
Caribbean is expected to intensify into a hurricane as it enters
the Southern Gulf of Mexico Saturday, and is forecast to make
landfall late Sunday over Southeast Louisiana. Feeder bands of
showers and isolated thunderstorms associated with Ida are
expected to begin affecting the region Sunday afternoon, which may
produce locally gusty winds and brief heavy rainfall. As Ida
moves inland along the Mississippi River early Monday, the
potential for tropical storm force wind gusts and locally heavy
rainfall will increase across the eastern sections of Northcentral
Louisiana, before gradually diminishing Monday night as the
remnants of this system weakens and shifts northeast across
Central and Northern Mississippi. Isolated to scattered showers
and thunderstorms will remain possible across the region Tuesday
through Thursday, as an upper level disturbance lingers in wake of
Ida over North Louisiana and East Texas.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 4:04 PM CDTTropical Storm WarningSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more30 hr

Nearby

Flash Flood Watches in Louisiana, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.